Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 286, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 21, 2000, 5:50 PM CDT for Nacogdoches County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 21, 2000, 5:50 PM CDT (22:50 UTC)
- Expired
- Aug 21, 2000, 6:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 121 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 5:55 PM CDT | Thunderstorm Wind 76 M | Nacogdoches, TX | Numerous trees, limbs and branches down. One large pine tree fell across a new vehicle, a pickup truck and a home. The storm entered the county from the east, crossed Hwy 7 and moved through the city striking the Stephen F. Austin University were the wind spe |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 212251 SVRSHV TXC347-212315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 550 PM CDT MON AUG 21 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN TEXAS * UNTIL 615 PM CDT * AT 550 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES EAST OF NACOGDOCHES...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NACOGDOCHES AT 615 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA LAKES SSHOULD HEAD FOR PORT OR A SHELTER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN TEXAS UNTIL 615 PM CDT. LAT...LON 3146 9442 3164 9439 3171 9476 3149 9480
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:45 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 21, 2:45 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT MON AUG 21 2000 HIGH PRESSURE RIDGE WILL CONTINUE TO REMAIN STATIONARY OVER THE FOUR STATE REGION THROUGH THE FORESEEABLE FUTURE. MOISTURE FROM THE EAST HAS MADE ITS WAY INTO THE EASTERN PORTIONS OF THE CWA AS EVIDENT BY ISOLATED TO WIDELY SCATTERED CONVECTION. MORE THAN LIKELY...THIS AREA OF MOISTURE WILL BE AROUND FOR A DAY OR TWO...SO CONTINUING WITH WIDELY SCATTERED AFTERNOON AND EVENING POPS EASTERN ZONES. ADJACENT AREAS WILL EXPERIENCE SOME ISOLATED ACTIVITY AS PRECIP BUILDS AND MOVES EAST AND DISSIPATES AS THE CONVECTION ENCOUNTERS DRIER AIR. THE MOISTURE IS HAVING LITTLE EFFECT ON AFTERNOON TEMPERATURES...AND THE HIGHER DEWPOINTS ARE RESULTING IN HIGHER HEAT INDICES. THUS WILL HIGHLIGHT EAST ZONES WITH AFTERNOON HEAT INDEX VALUES NEAR 105 FOR TUESDAY. MOS TEMPS STILL TOO LOW IN MOST CASES...SO WILL CONTINUE WITH PERSISTENCE. SHV 075/102 076/102 11-1 MLU 073/101 074/100 2211 TXK 076/101 076/102 -1-- TYR 076/100 077/100 0000 LFK 071/101 070/100 2211 .SHV...NONE. 14
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:56 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.